Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment for nausea
Jul 9, 2003

Dr. Wohl,

My T cells are within normal and VL undetectable by Amplicor 1.5. I am treatment naive, but have many unpleasant symptoms every day. There are two that I would appreciate your advice on:

a. What drug would you recommend for very bad nausea?My doctor has tried different meds (like Ondansetron)), but they don't help the nausea. Cancer has been ruled out.

b. My skin often feels like it is burning and it sometimes feels a bit itchy. Can this be caused by HIV? Can you recommend any systemic meds/treatment? (it is in too many places to make topical treatment easy).

Thanks.

Response from Dr. Wohl

Nausea can be due to a number of different factors including other medications or agents (even herbal) that you might be taking, gastrointestinal problems, stress and rarely a brain lesion.

Your skin condition also can be due to a number of different problems ranging from an allergy to connective tissue diseases like lupus.

It sounds like your symptoms have been investigated but still no cause found. If so, it may be related to HIV. I care for a woman with a CD4 cell count that has always been above 500 who gets cramps and diarrhea when she is not on HIV therapy.

It may not be completely insane to ask your clinician for a trial run of HIV therapy to see if this changes your symptoms. Of course, treatment can bring on a host of new symptoms including the ones you have already but a kinder gentler regimen depending on your viral load can probably be devised. DW



Previous
Favorite starting regimen
Next
CDC Hotline has officially changed its window period to 3 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement